Immune Checkpoint Inhibitor‐Associated Myocarditis With Myositis/Myasthenia Gravis Overlap Syndrome: Two Case Reports Highlighting Early Onset, Diagnostic Uncertainty, and Management Considerations

Read full text
Authors: Artur Schneider, Nikita Jhawar, D R Reddy, Răzvan Chirilă
Cited by: 3
References: 16

Abstract

Immune checkpoint-inhibitors (ICIs) have revolutionized and significantly improved cancer care through remarkable efficacy, but significant adverse effects have been observed. Among these, ICI-induced myocarditis with myositis/myasthenia gravis overlap syndrome represents a life threatening, severe immune-related adverse event that clinicians need to be aware of and be able to diagnose rapidly given its aggressive course. We present two patients who were treated with ICIs and subsequently developed said syndrome. Both patients experienced significant cardiac and neuromuscular manifestations and despite high-dose intravenous steroids, intravenous immunoglobulin, and other adjunctive therapies, both patients rapidly deteriorated and elected to withdraw care. Additionally, we review the pathophysiology, diagnosis and management of ICI-induced myocarditis with myositis/myasthenia gravis overlap syndrome. Overall, the overlap syndrome has a poor prognosis and high mortality rates requiring prompt recognition, discontinuation of ICIs and initiation of immunosuppressive therapies.

Fields of Study & Subjects

Cancer Immunotherapy and Biomarkers Multiple and Secondary Primary Cancers Myasthenia Gravis and Thymoma

Publication details

Journal / source
Clinical Case Reports
Publisher
Wiley
Volume
14
Issue
1
Pages
e71763–e71763
Publication date
1 January 2026
Language
EN